Tumour necrosis factor haplotypes associated with sensory neuropathy in Asian and Caucasian human immunodeficiency virus patients
MetadataShow full item record
In human immunodeficiency virus (HIV) patients, neuropathy is a common adverse side effect to some antiretroviral treatments, particularly stavudine. As stavudine is cheap, it is widely used in Asia and Africa. We showed that increasing age and height moderately predict the development of neuropathy. This was improved by the inclusion of tumour necrosis factor (TNF)-1031 (rs1799964). To investigate this association, Malay (n = 64), Chinese (n = 74) and Caucasian patients (n = 37) exposed to stavudine were screened for neuropathy. DNA samples were genotyped for polymorphisms in the central major histocompatibility complex (MHC) near TNF, and haplotypes were derived. The haplotype group FVa6,7,8 (incorporating TNF-1031) was found to be associated with neuropathy in Chinese patients in bivariate analyses (P = 0.03), and in Malays and Chinese in a multivariate analysis correcting for age and height (P = 0.02, P = 0.03, respectively). This trend was also confirmed in Caucasians. © 2010 John Wiley & Sons A/S.
Showing items related by title, author, creator and subject.
Cherry, C.; Affandi, J.; Imran, D.; Yunihastuti, E.; Smyth, K.; Vanar, S.; Kamarulzaman, A.; Price, Patricia (2009)OBJECTIVE: Sensory neuropathy is a common problem in HIV-infected patients and is the dose-limiting toxicity of stavudine. Affordable methods of predicting neuropathy risk are needed to guide prescribing in countries where ...
Affandi, J.; Price, Patricia; Imran, D.; Yunihastuti, E.; Djauzi, S.; Cherry, C. (2008)A toxic sensory neuropathy associated with exposure to inexpensive nucleoside analogue reverse transcriptase inhibitors (NRTIs) [particularly stavudine (d4T)] causes dilemmas in the management of patients with HIV, ...
Cytokine genotype suggests a role for inflammation in nucleoside analog-associated sensory neuropathy (NRTI-SN) and predicts an individual's NRTI-SN riskCherry, C.; Rosenow, A.; Affandi, J.; McArthur, J.; Wesselingh, S.; Price, Patricia (2008)Nucleoside analog-associated sensory neuropathy (NRTI-SN) attributed to stavudine, didanosine, or zalcitabine (the dNRTIs) and distal sensory polyneuropathy (DSP) attributed to HIV are clinically indistinguishable. As ...